Thunderstorm Wind, Hardin
- When
- March 18, 12:50 PM CST
- Where
- Hardin County, Honey Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.400, -94.433
Trees were blown down in Honey Island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down in Honey Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 18, 11:45 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1145 AM CST TUE MAR 18 2003 CORRECTED TORNADO WATCH EXPIRATION TIME WHICH IS 5 PM. SPC HAS ISSUED A TORNADO WATCH FOR SOUTHEAST TEXAS AND SOUTHWEST AND WEST CENTRAL LOUISIANA UNTIL 5 PM. LOOKS LIKE SEVERE WEATHER THREAT IS INCREASING ACROSS THE AREA AS FRONTAL SYSTEM AND STRONG JET MOVE EAST INTO THE AREA. FIRST LOOK AT DATA COMING BACK FROM RAOB IN THE AIR SHOWS SIGNIFICANT INCREASE IN MOISTURE AND SOME LOW LEVEL DIRECTIONAL AND SPEED SHEAR. WILL UPDATE ZONES SHORTLY. NOTE: LAKE CHARLES WILL BE DOING A SPECIAL 18Z RAOB TO SUPPORT SPC. .LCH...TOR WATCH...TXZ180>182-201-215-216-LAZ027-028-030-031-041-042- 051-UNTIL 5PM. .UPDATED NUMBERS... AEX 73/52/78/48/78 63000 BPT 77/53/77/52/77 50000 LCH 78/54/78/51/77 50000 LFT 79/54/78/49/78 32000 7-RUA
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-191200- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LAKE CHARLES LA 728 AM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE GOLDEN TRIANGLE AND ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. SCATTERED SEVERE STORMS ARE POSSIBLE ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND ACROSS THE PINEY HILLS REGION OF CENTRAL LOUISIANA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. A FRONTAL SYSTEM ADVANCING OUT OF SOUTH TEXAS WILL MOVE ACROSS THE GOLDEN TRIANGLE AREA JUST AFTER MIDDAY, THEN CONTINUE TO THE NORTHEAST, EXITING THE ALEXANDRIA AREA JUST AFTER DUSK. AN UNSTABLE AIR MASS WILL BE IN PLACE AHEAD OF THIS ADVANCING FRONTAL SYSTEM. THE AREA UNDER THE GREATEST THREAT IS ALEXANDRIA AND VICINITY. ALSO MINOR RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE SABINE AND NECHES RIVERS. SEE LATEST STATEMENTS ISSUED BY THIS OFFICE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FOR TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT WILL ADVANCE THROUGH SOUTHWEST LOUISIANA OVERNIGHT THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED FOR THE TIME PERIOD WEDNESDAY THROUGH MONDAY. TRARES
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 724 AM CST TUE MAR 18 2003 ...SEVERE WEATHER POSSIBLE FOR SOUTHEAST TEXAS AND FOR CENTRAL AND SOUTH CENTRAL AND SOUTHWEST LOUISIANA... ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE GOLDEN TRIANGLE AND ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. SCATTERED SEVERE STORMS ARE POSSIBLE ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND ACROSS THE PINEY HILLS REGION OF CENTRAL LOUISIANA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. A FRONTAL SYSTEM ADVANCING OUT OF SOUTH TEXAS WILL MOVE ACROSS THE GOLDEN TRIANGLE AREA JUST AFTER MIDDAY, THEN CONTINUE TO THE NORTHEAST, EXITING THE ALEXANDRIA AREA JUST AFTER DUSK. AN UNSTABLE AIR MASS WILL BE IN PLACE AHEAD OF THIS ADVANCING FRONTAL SYSTEM. THE AREA UNDER THE GREATEST THREAT IS ALEXANDRIA AND VICINITY. TRARES
The Houston radar (KHGX), 120 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346374.